MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FIBER OPTIC LIGHT CABLE; FIBER OPTIC LIGHT CABLE, 250 CM, 4.8 MM

KARL STORZ SE & CO. KG FIBER OPTIC LIGHT CABLE; FIBER OPTIC LIGHT CABLE, 250 CM, 4.8 MM
Model Number 495NCSC
Medical Device Problem Codes Fracture (1260); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that sheath is torn - during use.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
Device evaluation: the fiber tissue clearly shows a break / tear in the tissue.Several weaving fibers are completely severed / torn.The examination of the 495nncsc lot un46 fiber optic cable that we have shown, as described by the customer, damage to the silicone sheathing about 30 cm after the connection on the optic side.The silicone sheath is torn and folded over about 1 cm after the point of damage.The fiber tissue underneath is torn.Silicone coating torn, fiber tissue torn/broken.The damage observed indicates mechanical damage during the use of the light cable and is not due to a production/manufacturing defect.The event is filed under internal karl storz complaint id:(b)(4).

Brand Name
FIBER OPTIC LIGHT CABLE
Common Device Name
FIBER OPTIC LIGHT CABLE, 250 CM, 4.8 MM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21274742
Report Number9610617-2025-00093
Device Sequence Number8157344
Product Code FCW
UDI-Device Identifier04048551290545
UDI-Public04048551290545
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number495NCSC
Device Catalogue Number495NCSC
Device Lot NumberUN46
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown